How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Z Your Own Question
Dr. Z
Dr. Z, Psychologist
Category: Mental Health
Satisfied Customers: 10547
Experience:  Psy.D. in Clinical Forensic Psychology with a background in treating severe mental illnesses.
74815544
Type Your Mental Health Question Here...
Dr. Z is online now
A new question is answered every 9 seconds

Im having problems with my bpd . my memory is terrible right now. this morning i left

Customer Question

hi,
im having problems with my bpd . my memory is terrible right now. this morning i left my laptop at home so had ot go home to get it as i need it do to my job and then just popped out to get a swanwich and left my phone in the shop. my brain is hurting all over in a pins and needles kinda way and over the weekend i had a traumatic argument caused entirely by me out of nothing. i have had headackes so unbearble for the past 2 weeks and all i want to do is sleep. i dont want to have showers or bother to look nice. im loosing interest in things and forgetting and loosing all my belongings... ive lost keyes, charge for my phone, headphones. my meds. i havent a clue where they are. i strugle to hear people on the phone and look like an idiot. im going to the doctors at 4:40 but dont know what to ask for. im on 200mg of sertraline, eat a good balanced diet and drink plenty of fluids. about 2 liters of water a day. im finding sleeping a problem as i keep waking up. help ???? please
Submitted: 1 year ago.
Category: Mental Health
Expert:  Dr. Z replied 1 year ago.
*This website DOES NOT constitute treatment and only provides information and advice. For treatment (therapy and/or medications) you must go to a licensed professional in your area
Hello, I believe I may be able to help you with your question. Can you tell me for how long have you been on the Sertraline?
Expert:  Dr. Z replied 1 year ago.
I did not hear back from you on how long you have been on the Sertraline, so there are a few different options that you can discuss with your doctor that I will outline for you:
1. You can stay on the Sertraline and add an augment of Mirtazapine at night. Mirtazapine is a unique Serotonin based antidepressant that can further lessen some of the anxiety and stress you are having as well as the depressive symptoms of losing interest in things and not wanting to take care of one’s self. The pins and needles, memory/focus issues, and headaches could be caused by anxiety which is why the Mirtazapine can help. Mirtazapine also has a sedative effect so this may be a good sleep aid for you too.
2. You can stay on the Sertraline and add a benzodiazepine, preferably Clonazepam, to your regimen. Benzodiazepines will significantly lessen your anxiety and stress which could be the cause of your headaches, memory/focus issues, and pins and needles feeling. This anxiety and stress could also be exacerbating your depressive symptoms as well. A fast acting benzodiazepine can work within an hour of ingestion so it is quite beneficial, but it is a physically addicting substance. This medication also has a strong sedative effect and can be taken at night to help you sleep too.
3. You can stay on the Sertraline (or possibly switch to another SSRI/SNRI antidepressant) and add an augment of Bupropion. Bupropion is an atypical antidepressant that will increase Dopamine levels which can cause an increase in energy, focus, attention, and motivation. But this medication has a tendency to increase anxiety as well, so if your symptoms are caused by anxiety, like I suspect, than it is possible the Bupropion may exacerbate it. Although the only way to find out would be to try the medication as an augment to start. In addition, you would need to add a sleep aid to your medication regimen which can include Trazodone, Doxepin, Quetiapine, Gabapentin, or a benzodiazepine.
4. Your doctor can switch you from Sertraline to Venlafaxine. Venlafaxine is a SNRI antidepressant which has a norepinephrine component that can help to increase your focus and attention, which will lessen your memory issues. Also this may be more effective for your overall anxiety and depression too. You would need to add a sleep aid to your medication regimen which can include Trazodone, Doxepin, Quetiapine, Gabapentin, or a benzodiazepine.
I hope this answers your questions and gives you some guidance on this issue. I truly wish you all the best with your future treatment and I hope that your doctor can put you on a good regimen to lessen your symptoms. Please let me know if you have any questions or concerns as I am happy to assist and support you regarding this issue.
*****If you are satisfied with my answer, I would truly appreciate it if you can take the time and provide me with a POSITIVE rating so that I can receive credit for helping you. Thank you
Expert:  Dr. Z replied 1 year ago.
Hello, I was checking in to see if you have any further questions or concerns that you would like me to address on this issue?
*****If you are satisfied with my answer, I would truly appreciate it if you can take the time and provide me with a POSITIVE RATING using the smiley faces so that I can receive credit for helping you. Thank you